Arkansas, 2005

Tornado and Hail in Arkansas, April 11, 2005

April 11, 2005 · NWS TSA · 8 events in 2 counties and zones

6 hail, 1 tornado, 1 thunderstorm wind, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
8

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before the first event at Apr 11, 2:44 PM CST, 12 minutes earlier.

Area forecast discussion, Apr 11, 2:44 PM CST, 12 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
344 PM CDT MON APR 11 2005

.MESOSCALE DISCUSSION...
AN LP SUPERCELL WAS RAPIDLY ORGANIZING OVER FRANKLIN COUNTY.  A
LOW-LEVEL ROTATION WAS BECOMING DEFINED ON RADAR.  SPOTTERS OR
EMERGENCY MANAGERS IN THE AREA WEST OF OZARK SHOULD TRY TO MAKE AN
EVALUATION OF THE CELL.  BEING LP...THE LOW-LEVEL SHEAR SIGNATURE
WILL BE REMOVED FROM THE PRECIPITATION.

ANY INCREASE IN THE THE STORMS ORGANIZATION WILL PROMPT A WARNING.
Hazardous weather outlook, Apr 11, 11:40 AM CST, 3 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
1240 PM CDT MON APR 11 2005

ARZ001-002-010-011-019-020-029-OKZ049-053>076-121000-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
1240 PM CDT MON APR 11 2005

THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.

.DAY ONE...TODAY AND TONIGHT.
TORNADO.
	RISK...LIMITED.
        AREA....NORTHWEST ARKANSAS.
        ONSET...LATE AFTERNOON AND EVENING.

SEVERE THUNDERSTORM.
	RISK...ELEVATED.
	AREA...FAR EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
	ONSET...LATE AFTERNOON AND EVENING.

	AREA AT GREATEST RISK...NORTHWEST ARKANSAS.

FIRE WEATHER DANGER.
	RISK...ELEVATED...SPREADINDEX=46.
	AREA...EASTERN OKLAHOMA.
	ONSET...AFTERNOON.

DISCUSSION...
A COLD FRONT/DRYLINE IS CURRENTLY DRAPED NORTH TO SOUTH ACROSS THE
EASTERN PORTION OF THE FORECAST AREA. MOIST AND UNSTABLE AIR IS
RESIDING TO THE EAST OF THIS LINE IN EXTREME EASTERN OKLAHOMA AND
WESTERN ARKANSAS.

THINNING CLOUDS DURING THE AFTERNOON OVER AT LEAST SE
OKLAHOMA WILL ADD SOME SURFACE HEATING TO AN ALREADY UNSTABLE AIR
MASS. THIS COULD ALLOW A FEW STORMS TO DEVELOP AND MOVE
NORTHEASTWARD. WITH GOOD SHEAR AND INSTABILITY IN THIS REGION...
WOULD EXPECT ANY STORMS THAT DEVELOP TO REACH SEVERE LIMITS.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED LATE THIS AFTERNOON AND EVENING.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
TUESDAY...THUNDERSTORM POTENTIAL.
WEDNESDAY...NO HAZARDS.
THURSDAY...NO HAZARDS.
FRIDAY...THUNDERSTORM POTENTIAL.
SATURDAY...THUNDERSTORM POTENTIAL.
SUNDAY...NO HAZARDS

EXTENDED DISCUSSION...
THERE WILL BE A SLIGHT CHANCE OF SHOWERS AND THUNDERSTORMS ON TUESDAY
AS THE AREA REMAINS UNDER THE INFLUENCE OF THE UPPER LEVEL LOW AS
IT MOVES OUT OF NORTHEAST OKLAHOMA AND INTO MISSOURI.

THERE WILL BE ANOTHER CHANCE OF SHOWERS AND THUNDERSTORMS FRIDAY NIGHT
INTO SATURDAY AS ANOTHER FRONTAL BOUNDARY APPROACHES THE AREA.

WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND GRAPHICAL
INFORMATION.

In the hours before

Local storm report, Apr 11, 9:53 AM CST, 5 hours 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
1053 AM CDT MON APR 11 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0943 PM     HAIL             GOWEN                   34.88N 95.48W
04/10/2005  0.75 INCH        LATIMER            OK   LAW ENFORCEMENT

            REPORTED BY WILBURTON PD

&&

RBD
Special weather statement, Apr 11, 2:44 PM CST, 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
344 PM CDT MON APR 11 2005

ARZ020-112130-
FRANKLIN AR-
344 PM CDT MON APR 11 2005

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 430 PM CDT
FOR THE FOLLOWING COUNTY:

IN WEST CENTRAL ARKANSAS
     FRANKLIN

AT 343 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR
OZARK...MOVING EAST AT 10 MPH. SOME LOCATIONS THAT WILL BE AFFECTED
BY THIS STORM INCLUDE...CASS...PARADISE...TAFT...OZARK...WATALULA...
MOUNTAIN TOP...BARNES AND REDDING.

THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
40 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE
SIGNIFICANT WEATHER ALERT IS UPGRADED TO A WARNING.

The radar

The Western Arkansas radar (KSRX), 58 km away, was scanning. The volume nearest the first event began at 20:57 UTC.

Open the radar archive at this moment

Event by event

6 hail, 1 tornado, 1 thunderstorm wind. Local standard time, as filed.

Hail, Franklin

When
April 11, 2:56 PM CST
Where
Franklin County, 2 mi N of Altus
Measured
1 in hail
Reported by
TRAINED SPOTTER
Coordinates
35.483, -93.767

Tornado, Franklin

When
April 11, 3:10 PM CST
Where
Franklin County, 2 mi N of Ozark
Rating
F0
Path length
0.1 mi
Path width
30 yd
Reported by
GENERAL PUBLIC
Coordinates
35.533, -93.833

A tornado briefly touched down near Hudspeth Lake just north of I-40.

Hail, Franklin

When
April 11, 3:43 PM CST
Where
Franklin County, 2 mi S of Altus
Measured
1.25 in hail
Reported by
FIRE DEPT/RESCUE SQUAD
Coordinates
35.417, -93.767

Hail, Franklin

When
April 11, 3:53 PM CST
Where
Franklin County, Altus
Measured
0.75 in hail
Reported by
EMERGENCY MANAGER
Coordinates
35.450, -93.767

Hail, Carroll

When
April 11, 4:43 PM CST
Where
Carroll County, 1 mi NE of Beaver
Measured
1 in hail
Reported by
GENERAL PUBLIC
Coordinates
36.483, -93.750

Hail, Carroll

When
April 11, 4:45 PM CST
Where
Carroll County, Green Forest
Measured
0.75 in hail
Reported by
GENERAL PUBLIC
Coordinates
36.317, -93.450

Thunderstorm Wind, Carroll

When
April 11, 4:45 PM CST
Where
Carroll County, Green Forest
Measured
52 kt (60 mph) estimated gust
Reported by
GENERAL PUBLIC
Coordinates
36.317, -93.450

Thunderstorm winds estimated at 60 miles an hour blew down large tree limbs.

Hail, Carroll

When
April 11, 5:05 PM CST
Where
Carroll County, 3 mi N of Coin
Measured
0.75 in hail
Reported by
DEPT OF HIGHWAYS
Coordinates
36.383, -93.350

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
Tornado
A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Arkansas in 2005Every state in 2005This day in weather historyThe tornado archive for Arkansas, 2005Warnings in Arkansas, April 2005

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5448720, 5448719, 5448713, 5448714, 5448715, 5448716, 5448718, 5448717.